TSW — red skin syndrome

What is red skin syndrome?

Red Skin Syndrome topical steroid withdrawal

What is red skin syndrome?

Red Skin Syndrome is another name for topical steroid withdrawal (also referred to as TSW). In the 1970s it was referred to as 'topical steroid addiction'.    According to American researchers who evaluated over 1500 patients, "the worsening problem is due to corticosteroids (topical steroids), not uncontrollable eczema. The basis for the skin redness seen in these patients is an elevation in blood nitric oxide levels.” What does elevated nitric oxide do (in the blood)? It widens your blood vessels, increasing blood flow to the skin which causes the skin to appear red. This, teamed with a rash such as eczema, is...

Read more →


Itchy dozen signs you have topical steroid withdrawal

red skin syndrome testimonials topical steroid withdrawal

Itchy dozen signs you have topical steroid withdrawal

What is topical steroid withdrawal?  Topical steroid withdrawal syndrome (TSWS or TSW) can occur when a person abruptly stops using topical steroids on their skin after years of frequent use. While short-term use of topical steroid/cortisone appears to be harmless (and sometimes necessary in severe cases), long-term use can have side-effects. The side-effects can occur with increased frequency and severity depending on how long you have used topical steroids.  Is topical steroid withdrawal a new fad? Topical steroid withdrawal may seem like a new fad as it only recently gained wide-spread attention. Many doctors question whether the condition even exists....

Read more →